MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP518H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Inflammation (1932); Pocket Erosion (2013); Skin Inflammation/ Irritation (4545)
Date of Event 12/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - event date: 14 dec 2025.- lot number: xgbbkxdo.- very good clinical evolution in the end.But the surgeon almost went to a surgical revision with it removal of implants and extensive removal of soft parts with at least serious degradation of the end result and prolonged impotence in a professionally active patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure for patient 3, please provide the date of the index surgical procedure for the otv? please clarify what otv stands for.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used/location of suture placement? for the original intended closure, how were all layers closed? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Did the suture break? if yes, where on the suture was the break noted? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the patient have an infection? if yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? any photos available? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on (b)(6) 2025 and suture was used.Post-op, the wound re-opened within one month.The patient had inflammation around the staples that disappeared within 24 hours after their removal.Then the wound reopened with the suture protruding and an inflammatory plaque.Therefore, the surgeon suspected an infection.However, function was very good and laboratory tests were completely normal.The discharge did not persist.The scar is still red but the opening has closed and the patient can walk for long periods without pain and continues to improve every day.The patient is therefore progressing favorably after he was nearly taken back to the or for presumed early infection.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d4 lot number is invalid d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Corrected h6 health effect - clinical codes additional information was requested, and the following was obtained: as a reminder, patient no.1 is also doing very well.The thick area of inflammation that had persisted after the spontaneous re-closure has disappeared.So for now, no major issue.But patient no.1 was very close to a serious complication.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify lot number as the provided lot number: xgbbkxd0 is invalid.

Brand Name
VCL+ VIO 36IN 0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24148917
Report Number2210968-2026-00848
Device Sequence Number9487262
Product Code GAM
UDI-Device Identifier10705031054042
UDI-Public10705031054042
Combination Product (Y/N)Y
Initial Reporter CountryMB
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP518H
Device Lot NumberXGBBKXDO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown